Massive weight gain on mirtazphine - Mental Health Sup...

Mental Health Support

28,011 members16,013 posts

Massive weight gain on mirtazphine

SickVick profile image
SickVick

Hello,

I’m new to this site and needed some support. I starting taking 30 mg mirtazphine end of November and since then I’ve gained 50 pounds. I’m overweight and have fat rolls in places I’ve never had fat. I’ve never had an issue with weight gain before. I could not control my appetite on this med. I took control and told my GP I need to come off this medication. I slowly tapered off. My past dose was end of April. I’ve started a new anti depressant. I’m so worried about this weight gain. Will I lose the extra weight? I can’t believe in 5 months I gained 50 pounds. None of my clothes fit. Has anyone else gone through this? Since being off the mirtazphine my appetite is not there anymore and I don’t feel like eating. I just want to know if I will lose the extra weight I gained? Since being off the meds my arms have been feeling numb. I’m new to this forum so not sure how much I can share. I’m looking for advice, answers what I should do next and support.

5 Replies

Vick Sorry AD drugs increase weight, I should know have been on both Pain Medication and AD drugs for many years and I have piled the weight on and I cannot do anything about it. Talk to your Doctor and explain you need to loose weight. THE NHS generally has courses on weight loss and they go through

all weight loss techniques with you, the course consists of about six sessions ?

and it can help

BOB

Thanks Bob.

I appreciate your reply. I live in Canada. I’m not familiar with the NHS.

I was hoping others that have taken mirtazphine would share their experiences.

I’ve tapered off but having withdrawals. I took it only for 5 months and had to stop due to the amount of weight gain.

I live in the UK, we have the National Health Service, Health Treatment free on Demand. We pay for some medicines on an average cost bases

That of course does distract from various medications side effects

BOB

I am answering because the same thing happened to me.It slows you down and when you eat you do not feel like doing anything.

It took a year for me before the penny dropped and my doctor changed the medication.

It took a year before I lost the weight.

I was also asked if I was pregnant.

I've had issues with that vile drug.. I ballooned.. The weight comes off slowly but if you join a gym and engage in work out classes it falls off quicker and with the endorphin release due to exercising you will feel much more positive in the long run overall.. That is if you can of course exercise..

You may also like...